For a better viewing experience, please consider updating your browser.

Please upgrade your browser for a better viewing experience.

You are currently using a browser that we no longer support.
Our website features components that only modern browsers support. To ensure that you receive the best experience while visiting the Robert Morris University website, please upgrade your browser to one of our recommended browsers below.

Google Chrome     Firefox     Internet Explorer
Please note: If you are using a version of Internet Explorer greater than IE 7, please ensure that the compatibility mode of your browser is turned off and/or that the document mode is set higher than IE 7.

What we support for Windows: Google Chrome, Mozilla Firefox, Internet Explorer 9+. Find out more about your browser.
 
 


  Profile

Jeffrey J. Mitchell, Ph.D.
Associate Dean, School of Engineering, Math & Science (School of Engineering, Mathematics and Science)
Professor of Mathematics (Mathematics)
Interim Department Head, Mathematics (Mathematics)
mitchellj@rmu.edu
412-397-4021 phone (M)
412-397-2472 fax
John Jay 204


Educational Background

  • Ph.D., Mathematics, Cornell University, 1998
  • Master of Science, Mathematics, Cornell University, 1996
  • Bachelor of Science, Mathematics, Missouri University of Science and Technology, 1993

Professional Background

  • January 2011-present: Associate Dean, School of Engineering, Mathematics and Science, Robert Morris University
  • Fall 2010-present: Professor of Mathematics, Robert Morris University
  • Fall 2007-Summer 2010: Department Head, Mathematics Department, Robert Morris University
  • Fall 2007-Summer 2010: Associate Professor of Mathematics, Robert Morris University
  • Fall 2003-Summer 2007: Assistant Professor of Mathematics, Robert Morris University
  • 1998-Spring 2003: Assistant Professor of Mathematics, Baylor University
  • Spring 2002: Visiting Assistant Professor of Mathematics, Louisiana State University (on research leave from Baylor University)

Area of Expertise/Research

  • Mathematical Physics

Publications

  • Coherent states for a 2-sphere with a magnetic field, joint with Brian Hall, to appear in J Phys A.
  • The Segal-Bargmann transform for compact quotients of symmetric spaces of the complex type, joint with Brian Hall, Taiwanese J. Math. 16 (2012), no. 1, 13-45.
  • Isometry theorem for the Segal-Bargmann transform on a noncompact symmetric space of the complex type, joint with Brian Hall, J. Funct. Anal. 254 (2008), 1575-1600.
  • The Segal-Bargmann transform for noncompact symmetric spaces of the complex type, joint with Brian Hall, J. Funct. Anal. 227 (2005), 338-371.
  • Monopole charge quantization, or why electromagnetism is a U(1)-gauge theory, joint with Ambar Sengupta, Ann. Physics 312 (2004), no. 2, 411-430.
  • Asymptotic behavior in heat kernel analysis on manifolds, in Finite and Infinite Dimensional Analysis in Honor of Leonard Gross, Contemp. Math., 317, (2003), Amer. Math. Soc., Providence, RI, 179-192.
  • Asymptotic expansions of Hermite functions on Lie groups, Potential Anal. 17 (2002), no. 2, 125-164.
  • Coherent states on spheres, joint with Brian Hall, J. Math. Phys. 43 (2002), no. 3, 1211-1236.
  • The large radius limit for coherent states on spheres, joint with Brian Hall, in Mathematical Results in Quantum Mechanics, Contemp. Math., 307, (2002), Amer. Math. Soc., Providence, RI, 155-162.
  • Small-time asymptotics of Hermite functions on compact symmetric spaces, J. Math. Anal. Appl. 263 (2001), no. 1, 165-181.
  • Hamiltonian formalism and the state of a physical system, joint with Robert Piziak, Comput. Math. Appl. 42, No. 6/7 (2001), 793-805.
  • Short time behavior of Hermite functions on compact Lie groups, J. Funct. Anal. 164 (1999), 209-248.

Schedule of Courses
Schedule Book for All Active and Available Future Terms, Jeffrey


Fall 2014
Course-SectionTimeDaysLocInstructorSessionSeats
  • ASCI3000-C1
  • 09:15-10:30 AM T RMMitchell1 (08/25-12/13/14)18 Seats

    ROBERT MORRIS UNIVERSITY

    6001 University Blvd. Moon Township, PA15108 800-762-0097 © 1995 – 2011 Robert Morris University. All rights reserved.